MAUDE Adverse Event Report: BECKMAN COULTER IRELAND INC. NAVIOS EX FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.

BECKMAN COULTER IRELAND INC. NAVIOS EX FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Model Number TN NAVIOS EX 10 COLORS/3 LASERS
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer provided qc and patient data files for review to the customer technical support representative (cts) and the field application specialist (fas).The fas believes that a transient fluidics issue caused a collapse of the fs/ss population which caused erroneous results to be generated.The fas noted two possibilities for the random collapsed of the fs/ss populations: * tiny clots/fibers could have formed in the bone marrow sample tubes causing the side scatter to appear collapsed, which is what was observed in both the fs/ss and cd45/ss plots.*bubbles (related to sudden temperature changes) could have formed in the sheath fluid, which can also cause the side scatter to appear collapsed.These tiny clots/fibers can cause the side scatter to appear collapsed, which is what was seen in both the fs/ss and cd45/ss plots.Bubbles could have formed in the sheath fluid, which can also cause the side scatter to appear collapsed.Bubbles sometimes form when there is a spike and drop in temperature or after changing to a new sheath container that may have been stored in a place with a different temperature.The customer was informed that this can be prevented by assuring sheath fluid is at room temperature and to prime several times, initiate the cleanse icon, or run a cleanse panel.These actions will push and/or dissolve bubbles or tiny clots/fibers out of the sample line.(b)(4).
 
Event or Problem Description
The customer reported that cd45 populations looked abnormal when running their laboratory designed application on the navios ex 10 colors/3 laser flow cytometer.Three (3) patients, with 4 tubes in the panel, all had the fs (forward scatter) cut off and the monos/grans falling in the dim cd45 population area.The customer confirmed that one erroneous sample result was reported out of the laboratory due to cd34 negative with a cd33 positive results.The customer stated that erroneous results were reported out as suspected apml (acute promyelocytic leukemia) but no treatment was given to the patient based on the erroneous results.Once the issue was identified, the sample was re-run twice with confirming negative apml results.There was no reported death, injury or change to patient treatment.

Brand Name
NAVIOS EX FLOW CYTOMETER
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Manufacturer (Section D)
BECKMAN COULTER IRELAND INC.
o¿callaghan¿s mills
co. clare
EI 
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key15418236
Report Number1061932-2022-00057
Device Sequence Number2544899
Product Code OYE
UDI-Device Identifier15099590677466
UDI-Public(01)15099590677466(11)180420
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K183592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN NAVIOS EX 10 COLORS/3 LASERS
Device Catalogue NumberB0910
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown